Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 121, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 15, 2016, 3:00 PM CDT for Christian County, Todd County, Kentucky. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 15, 2016, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 13 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:05 PM CDT | TSTM WND GST 55 | Oak Grove, KY | WIND GUSTS ESTIMATED 50 TO 55 MPH. POWER OUTAGES REPORTED. |
| Jun 15, 3:15 PM CDT | TSTM WND DMG | Pembroke, KY | TREES DOWN IN PEMBROKE AND HOPKINSVILLE. POWER OUTAGES REPORTED IN BOTH COMMUNITIES. |
| Jun 15, 3:20 PM CDT | TSTM WND DMG | Oak Grove, KY | POWER OUTAGES REPORTED THROUGHOUT THE COMMUNITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WUUS53 KPAH 152000 SVRPAH KYC047-219-152045- /O.NEW.KPAH.SV.W.0121.160615T2000Z-160615T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT WED JUN 15 2016 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TODD COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 345 PM CDT * AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEMBROKE...AND NEAR HOPKINSVILLE...MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... HOPKINSVILLE...OAK GROVE...ELKTON...FORT CAMPBELL NORTH... GUTHRIE...PEMBROKE...TRENTON...LAFAYETTE...HERNDON...CLIFTY... ALLEGRE AND ALLENSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3664 8768 3695 8762 3702 8706 3664 8706 TIME...MOT...LOC 1959Z 292DEG 39KT 3678 8741 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
061 WWUS53 KPAH 152033 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 333 PM CDT WED JUN 15 2016 KYC047-152043- /O.CAN.KPAH.SV.W.0121.000000T0000Z-160615T2045Z/ CHRISTIAN KY- 333 PM CDT WED JUN 15 2016 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHRISTIAN COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL KENTUCKY. LAT...LON 3664 8733 3699 8727 3702 8706 3664 8706 TIME...MOT...LOC 2033Z 276DEG 24KT 3674 8711 $$ KYC219-152045- /O.CON.KPAH.SV.W.0121.000000T0000Z-160615T2045Z/ TODD KY- 333 PM CDT WED JUN 15 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR TODD COUNTY... AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELKTON...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ELKTON...GUTHRIE...TRENTON...ALLENSVILLE...CLIFTY AND ALLEGRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3664 8733 3699 8727 3702 8706 3664 8706 TIME...MOT...LOC 2033Z 276DEG 24KT 3674 8711 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:30 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 12:30 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1230 PM CDT WED JUN 15 2016 .UPDATE... Issued at 1230 PM CDT Wed Jun 15 2016 Aviation update. UPDATE Issued at 1015 AM CDT Wed Jun 15 2016 HiRes models are not helpful for early day convection. The NAM may have had a slightly better handle overall. The longer convection holds, the more fuel there will be, ahead of a weak PVA region/disturbance that will move SE from IL/MO toward the area through the day (seen on Wvapor/RAP data). It is/will be very unstable. NAM Capes not unreasonable well in excess of 4000 J/kg 16-21z. Mid level lapse rates are "ok" around 6. NAM low level lapse rates will exceed 9 C/km. So hail and strong winds are quite likely with any storms that get organized. Question is where and at what time. We lowered PoPs slightly given the hires models were already overdone. But we used scattered terminology vs. chance. Will be at or just below Heat Advisory criteria, so will hold on that. Basically a lot of nowcasting/radar/ satellite at this point. && .SHORT TERM...(Today through Friday night) Issued at 229 AM CDT Wed Jun 15 2016 Some nocturnal convection moving northeast of EVV/OWB vicinity, firing on H5 vort lobe advecting across lower Ohio river valley this morning. It'll continue to shift off to the north and east thru mid morning, with a relative lull otherwise, as main spill of vort energy makes its way across upper Mississippi valley and begins to drive cold front southeastward. We'll see this energy activate showers/storms, along and in advance of boundary, late this morning and into/thru the pm hours. A slgt risk of svr wx will be possible with this energy's passage, which should be east of the FA by 00Z Thursday. Lingering pops may be possible south and east thru the evening, but the system is effectively winding down by then. Today's heat/humidity will again allow heat indices to approach/exceed the triple digits, but collab consensus was to hold on advisories today with eyes toward another hot pm tmrw. In the wake of the front's passage, we'll see strong ridging of high pressure aloft just to our west, and a robust cyclone barrelling down and across the mid/upper Ohio river valley just to our east. We'll be caught in the transitionary nw flow in between, which means drier air works in but not necessarily cooler just yet. Thursday may see actual ambient temps as high or higher than days past, but wet bulbs should start to nudge downward a degree or two or three. Calculated heat indices may reach or exceed headline cats, particularly western counties closer to the ridge...so we'll have to monitor closely for advisory potential and if so, exactly where to draw the line. That should become clearer with time, so collab consensus is to punt forward. The gradual downward adjustment in the air column continues with subtlety Friday, with 80s returning for Highs and dew points dropping into the 60s. .LONG TERM...(Saturday through Tuesday) Issued at 229 AM CDT Wed Jun 15 2016 A high amplitude, southwest to northeast oriented mid-upper level ridge will dominate the WFO PAH forecast area from Saturday through next late Monday night. The ridge is forecast to flatten, but maintain an expansive influence on the area until the expanding influece of a large Eastern Canada low (near Hudson Bay) generates a northwest flow and shear zone along the southern edge of the westerlies. This shear zone, along with weak southerly flow, will provide a focus for MCS activity along the baroclinic zone starting as early as Tuesday, but should expand southeastward with time. && .AVIATION... Issued at 1230 PM CDT Wed Jun 15 2016 Convection east of a line from KMVN to KPOF will continue through the afternoon. We have an inclusion at KPAH/KEVV and KOWB early this afternoon with strong wind gusts likely. Quiet weather expected tonight through midday Thursday with light winds. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jun 15, 3:07 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 307 AM CDT WED JUN 15 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 307 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST TODAY. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD SHOULD SEVERE STORMS OCCUR. ANY STORM MAY PRODUCE LOCALLY HEAVY RAIN AND DEADLY LIGHTNING. HEAT INDICES TODAY WILL REACH TRIPLE DIGITS DURING THE AFTERNOON HOURS FOR MOST LOCALES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAT INDEX THURSDAY AFTERNOON WILL AGAIN REACH TRIPLE DIGITS FOR MOST LOCALES, AND SOME MAY SEE HEAT INDICES APPROACH 105, PARTICULARLY FOR THE OZARKS IN SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY, ESPECIALLY FROM LATE MORNING AND THROUGH THE AFTERNOON HOURS.
In the hours before
Local storm report, Jun 15, 2:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD MURRAY 36.61N 88.32W
06/15/2016 CALLOWAY KY TRAINED SPOTTER
WATER ON ROADWAY. TREE BRANCHES DOWN WITH POWER OUTAGES
REPORTED IN THE HARDIN AREA.
&&
SMITTYLocal storm report, Jun 15, 2:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG CANTON 36.80N 87.96W
06/15/2016 TRIGG KY EMERGENCY MNGR
TREE DOWN ALONG LINTON ROAD. LOST ALL OF THE TRAFFIC
BARRELS ON THE NEW BARKLEY BRIDGE PROJECT.
&&
SMITTYLocal storm report, Jun 15, 2:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
249 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 E BENTON 36.85N 88.27W
06/15/2016 MARSHALL KY FIRE DEPT/RESCUE
TREES DOWN AND SNAPPED ALONG THE FORT LEASURE TRAIL.
&&
SMITTYLocal storm report, Jun 15, 2:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 S CADIZ 36.84N 87.82W
06/15/2016 TRIGG KY EMERGENCY MNGR
TREE DOWN ALONG SOUTH ROAD.
&&
SMITTYLocal storm report, Jun 15, 2:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST GRACEY 36.88N 87.63W
06/15/2016 E65 MPH CHRISTIAN KY PUBLIC
WINDS ESTIMATED
&&
SMITTYLocal storm report, Jun 15, 2:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
259 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND GST HOPKINSVILLE 36.85N 87.49W
06/15/2016 M57 MPH CHRISTIAN KY EMERGENCY MNGR
MEASURED ALONG THE WEST BYPASS.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:04 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 41 min |
| Jun 15, 1:06 PM CDT | Areal Flood Advisory | PAH | Henderson | 114 min |
| Jun 15, 1:23 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 37 min |
| Jun 15, 1:29 PM CDT | Severe Thunderstorm Warning | PAH | Graves, McCracken | 46 min |
| Jun 15, 1:44 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 46 min |
| Jun 15, 1:52 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 38 min |
| Jun 15, 2:09 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 36 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 35 min |
| Jun 15, 2:12 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean, Muhlenberg | 18 min |
| Jun 15, 2:28 PM CDT | Flash Flood Warning | PAH | Calloway, Fulton, Graves, Hickman, Marshall, Trigg | 2 hr |
| Jun 15, 2:32 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 28 min |
| Jun 15, 2:32 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 28 min |
| Jun 15, 2:34 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 26 min |
| Jun 15, 2:36 PM CDT | Heat Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 14 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.